MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939148351510
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Detailed information regarding the return status was not provided to bsc.A good-faith effort was made to obtain the necessary information, however, no information has been received to date regarding when the device will be returned.
 
Event or Problem Description
It was reported that balloon perforated occurred.The target lesion was located in the moderately tortuous and severely calcified superficial femoral artery.A 3.5mm x 150mm x 150cm sterling sl was advanced for dilatation.During the procedure, a pressure drop was observed during the initial inflation, which was maintained for approximately 30 seconds.The balloon head was subsequently found to be perforated.The procedure was completed using with another of the same device.The patient was stable post procedure and there were no complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device analysis: the returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon, and tip were visually and microscopically examined, with no issues observed.Functional testing was performed and completed without any abnormalities.Examination of the remainder of the device revealed no damage or irregularities.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Conclusion: based on a thorough review of the reported complaint, the most probable cause was determined to be no problem detected, as no issues were identified during analysis.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24069941
Report Number2124215-2026-02474
Device Sequence Number9387773
Product Code LIT
UDI-Device Identifier08714729782353
UDI-Public(01)08714729782353(17)260108(10)33173686
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2026
Device Model NumberH74939148351510
Device Catalogue NumberH74939148351510
Device Lot Number0033173686
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale